MAUDE Adverse Event Report: MICROVENTION, INC. FRED X21; INTRALUMINAL DEVICES

MICROVENTION, INC. FRED X21; INTRALUMINAL DEVICES
Model Number FREDX2518-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for evaluation.Procedural images were provided.The investigation is currently ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.Device remains implanted.
 
Event or Problem Description
It was reported that pericallosal aneurysm was being treated with a stent and the aca was occluded at 7 month follow up.The patient was asymptomatic and hypo-responsive to plavix; switched to ticagrelor.The patient has some underlying vasculopathy and has working collaterals.No reported injury to the patient and the device remains implanted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Imaging review, p23-1876, (b)(6), md, 5/6/2023: four radiographic images are supplied.Treatment picture 2 10_4_22: medium quality photo of monitor taken with a cell phone.Superselective oblique dsa with contrast of azygous aca.The dac is in the azygous a1.There is a small aneurysm at the bifurcation into the a2 segments.A fred x 21 spans from one a2 (i can¿t tell which one on this projection), probably the left) to the azygous a1.The device appears well opened.Treatment 10_4_22: medium quality photo of monitor taken with a cell phone.Single shot non-subtracted radiograph, no contrast, same projection as previous image.The fred x is well opened.Diagnostic 7 mo follow up aca occluded: medium quality photo of monitor taken with a cell phone.Oblique right ica subtracted dsa, with contrast.The a2 segment where the fred x is located is occluded, with only slow flow in its proximal segment, to the proximal end of the fred x, and no flow distally.Diagnostic 7 mo follow up 4_5_23: same as above, but unsubtracted.The fred x is again well opened.The cause of the thrombosis is not seen on this image.This type of complication may be seen more often with off-label use in vessels less than 2 mm, such as in this case.Items returned: - n/a visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications possible complications include but are not limited to the following: bleeding or hemorrhage including intracerebral, retroperitoneal or other locations complications of arterial puncture including pain, local bleeding (hematoma) or injury to the artery or adjacent nerves device migration distal embolization headache incomplete aneurysm occlusion neurologic deficits including stroke and/or death perforation or dissection of the vessel(s) pseudoaneurysm formation rupture or perforation of aneurysm transient ischemic attack (tia) or ischemic stroke vasospasm vessel occlusion vessel stenosis or thrombosis directions for use 11.Advance the delivery wire to transfer the fred x system from within the introducer into the microcatheter.Warning: do not torque the delivery wire while advancing or retracting the fred x system.12.Continue advancing the delivery wire into the microcatheter until the proximal tip of the delivery wire enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Note: fluoroscopy may be used up to this point at the physician¿s discretion.Microvention 3 ifu100051 rev.B warning: do not apply undue force.If resistance is encountered at any point during delivery or manipulation, withdraw the unit and select a new fred x system.13.Track the device through the microcatheter to the tip.Carefully advance until the device exit marker on the proximal end of the delivery wire approaches the rhv.At this time, fluoroscopic guidance must be initiated.14.Position the fred x system for deployment by aligning the fred x system implant distal radiopaque end markers past the aneurysm neck allowing for adequate distal and proximal device landing zones.Note: a slow, proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, to remove excess microcatheter slack while maintaining the microcatheter tip within the center of the parent vessel, will facilitate properly deploying the fred x system at the proper location, to achieve full expansion and good vessel apposition.Note: if applicable, verify microcatheter placed into aneurysm in step 3 is still properly positioned for coil delivery.Caution: using a rapid microcatheter withdrawal technique to deploy the fred x system is not recommended and may result in device elongation or improper deployment.When deploying 3.5-5.5 mm diameter devices be aware of the delivery wire tip position.15.If fred x system positioning is not satisfactory, the implant may be recaptured and repositioned if it is not fully deployed.The fred x device may be recaptured up to approximately 75% of its deployed length.Caution: if resistance is felt while recapturing the device, do not continue to recapture.Withdraw the microcatheter slightly to unsheath the device (without exceeding the recapture limit), and then attempt to recapture again.Caution: the fred x system must not be re-deployed more than three times.16.If fred x system positioning is satisfactory, carefully advance the delivery wire while retracting the microcatheter as needed to minimize slack, maintaining the microcatheter around the center of the parent vessel, to allow the implant to deploy across the neck of the aneurysm.Ensure the implant proximal radiopaque end markers are in the advised position (see step 15) proximal to the aneurysm neck for adequate coverage.Note: the fred x system will expand and may foreshorten up to 60% from its undeployed length.Visually verify opening of the proximal end, ensuring that the microcatheter distal tip marker is pulled back, adequately away from the implant proximal end, to allow the proximal end to freely open.Push forward on the delivery wire to assist in maintaining access within the implant as needed.Note: visualize and refer to implant radiopaque end markers to maintain adequate implant length on each side of the aneurysm neck/target location to ensure appropriate coverage.Warning: do not detach the fred x system if it is not properly positioned in the parent vessel.Warning: if applicable, observe the fred x system marker position during coiling procedure to ensure that the device does not migrate.17.Prior to removing the delivery wire and if necessary, position the microcatheter distal to the implanted device to maintain access through the implanted device.Remove and discard the delivery wire.Caution: the fred x system delivery wire should not be utilized as a guidewire.Do not torque the fred x system.A torque device should not be used.18.Carefully inspect the deployed fred x implant under fluoroscopy to confirm that it is completely apposed to the vessel wall and not kinked.If the fred x implant is not fully apposed or is kinked, consider utilizing a suitable micro guidewire and/or occlusion balloon catheter to fully open the implant.19.If applicable, detachable coils may be delivered into the aneurysm sac following conventional methods, utilizing the jailed microcatheter from step 3.Verify that the fred x implant remains patent and properly positioned.Note: the jailed microcatheter should be carefully removed to avoid dislodging the fred x implant.20.After completing the procedure, withdraw and discard all applicable accessory devices.Caution: carefully watch the fred x implant distal and proximal markers when passing through the implanted device with other devices to avoid displacing the implant.

Brand Name
FRED X21
Common Device Name
INTRALUMINAL DEVICES
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16834381
Report Number2032493-2023-00694
Device Sequence Number11604477
Product Code OUT
UDI-Device Identifier00842429114223
UDI-Public(01)00842429114223(11)210421(17)240331(10)0000145782
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberFREDX2518-PMA
Device Catalogue NumberFREDX2518
Device Lot Number0000145782
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale